Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 20, 2013, 2:12 PM MST. It took effect at May 20, 2013, 3:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2013, 2:12 PM MST (21:12 UTC)
- In effect from
- May 20, 2013, 3:00 PM MST
- Expired
- May 20, 2013, 8:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS85 KTWC 202112 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST MON MAY 20 2013 AZZ146-148-210300- /O.NEW.KTWC.FW.W.0012.130520T2200Z-130521T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 212 PM MST MON MAY 20 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR SOUTHERN PORTIONS OF ZONE 146 AND NORTHEAST PORTIONS OF ZONE 148... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...THIS RED FLAG WARNING IS IN EFFECT FOR SOUTHERN GREENLEE...EASTERN GRAHAM AND NORTHEAST COCHISE COUNTIES. THE ALPINE RANGER DISTRICT IN THE WHITE MOUNTAINS IS NOT INCLUDED. * TIMING...STRONG WINDS WILL CONTINUE INTO EARLY EVENING WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 AND 6 PM. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 MPH. * RELATIVE HUMIDITY...HUMIDITIES OF 5 TO 12 PERCENT ARE FORECAST. * IMPACTS...ANY ONGOING OR NEW FIRES WILL THE POTENTIAL TO EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG WINDS AND DRY CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ KD VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
213 WWUS85 KTWC 210241 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 741 PM MST MON MAY 20 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS... AZZ146-148-210345- /O.EXP.KTWC.FW.W.0012.000000T0000Z-130521T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 741 PM MST MON MAY 20 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS HAVE BEGUN TO DIMINISH THIS EVENING...WITH MOST LOCATIONS ACROSS THE WARNED AREA NO LONGER MEETING RED FLAG CRITERIA. THEREFORE...GIVEN LOSS OF DAYTIME HEATING AND ASSOCIATED RELATIVE HUMIDITY RECOVERY EXPECTED THIS EVENING WILL ALLOW WARNING TO EXPIRE. STILL...A FEW LOCATIONS MAY SEE ANOTHER HALF HOUR OR SO OF RED FLAG CONDITIONS. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 20, 8:55 AM MST, 5 hours 17 minutes earlier.
Area forecast discussion, May 20, 8:55 AM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 855 AM MST MON MAY 20 2013 .SYNOPSIS...A BROAD UPPER LEVEL TROUGH OVER THE ROCKY MOUNTAIN STATES WILL HOLD TEMPERATURES NEAR NORMAL LEVELS THROUGH TUESDAY. THEN THE TROUGH WILL MOVE EAST ALLOWING FOR A WARMING TREND FROM WEDNESDAY ONWARD WITH DRY AND OCCASIONALLY BREEZY CONDITIONS CONTINUING THROUGH THE WEEKEND. && .DISCUSSION...A BROAD UPPER LEVEL TROUGH OVER THE ROCKY MOUNTAIN STATES WILL GRADUALLY SHIFT EAST OVER THE CENTRAL US THROUGH TUESDAY. A SHORT WAVE ROTATING AROUND THE BASE OF THE TROUGH WILL SWING ACROSS ARIZONA THIS AFTERNOON AND WILL BE FOLLOWED BY A SHORTWAVE RIDGE TUESDAY AFTERNOON AND EVENING. THE ONLY NOTICEABLE AFFECT OF THE SHORT WAVE PASSAGE WILL BE AN ENHANCEMENT OF THE NW BREEZE THIS AFTERNOON WHICH WOULD BE A CONCERN PRIMARILY FOR THE FIRE FIGHTING COMMUNITY. THE TROUGH WILL HOLD AFTERNOON HIGH TEMPERATURES NEAR TO WHAT WE HAD YESTERDAY. THE SHORT WAVE RIDGE PASSING ACROSS THE AREA TUESDAY WILL ALSO HAVE LIMITED AFFECT ON THE SENSIBLE WEATHER OTHER THAN ALLOWING TEMPERATURES TO BE A DEGREE OR TWO WARMER AND SLIGHTLY LESS WIND THAN THIS AFTERNOON. BUT THE PASSING OF ITS AXIS WILL OPEN THE DOOR TO THE INFLUENCE OF THE DEEP LATE SEASON UPPER LOW/TROUGH THAT WILL SETTLE IN ALONG THE WEST COAST AND REMAIN IN THAT GENERALLY AREA IN ONE FORM OR ANOTHER WELL INTO NEXT WEEK. THE FIRST HINT OF THAT TROUGH INFLUENCE WILL BE THE HIGH CLOUDS THAT WILL SPREAD ACROSS THE AREA LATER TUESDAY INTO TUESDAY NIGHT. THEY WILL CLEAR OUT DURING THE DAY WEDNESDAY BUT FROM THE LOOK OF THINGS BANDS OF HIGH LEVEL MOISTURE WILL STREAM ACROSS ARIZONA FROM TIME TO TIME FROM LATE WEDNESDAY INTO NEXT WEEK. DUE TO THE POSITION OF THE LOW AND FLOW DIRECTION NOT SEEING ANY POTENTIAL FOR PRECIPITATION OVER OUR NECK OF THE WOODS. THE GREATEST IMPACT FOR OUR AREA FROM THIS SETUP WILL BE THE OCCASIONAL BREEZY/WINDY PERIODS THAT WE WILL GET AS FEATURES ROTATE AROUND THE BASE OF THE TROUGH. THE BASIC IDEA IS DRY...SOMEWHAT WARMER THAN NORMAL WITH GUSTY WINDS NOW AND THEN THURSDAY INTO EARLY NEXT WEEK WHICH IS MORE OF A FIRE WEATHER CONCERN THAN FOR THE GENERAL PUBLIC. CERNIGLIA && .AVIATION...SKC THRU TONIGHT OR 21/12Z...WITH A THICKENING HIGH CLOUD TREND TUESDAY. SURFACE WIND THIS AFTERNOON AND EVENING WLY/NWLY 10-15 KTS WITH GUSTS TO NEAR 25 KTS...NW WINDS AND GUSTS 5-10 KTS STRONGER IN NW-SE VALLEYS SUCH AS NEAR KSAD...THEN SURFACE WIND LESS THAN 10 KTS AFT 21/03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...UPPER TROUGH EXITING SOUTHERN ROCKIES WILL BRING NW WINDS TODAY WITH ENHANCED GUSTS OVER MT TOPS AND NW-SE ORIENTED VALLEYS EAST OF TUCSON. COMBINED WITH AFTERNOON RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS...GUSTS COULD PUSH A FEW SPOTS ACROSS CRITICAL FIRE WEATHER THRESHOLDS FOR AN HOUR OR TWO. LIGHTER...MEANING MORE NORMAL DIURNAL WINDS...AND WARMER TEMPERATURES ARE FORECAST TUESDAY AND WEDNESDAY UNDER HIGH PRESSURE. AS A LARGE AREA OF LOW PRESSURE SETS UP ALONG THE WEST COAST...SOMEWHAT STRONGER SOUTHWEST WINDS ARE FORECAST TO OCCUR THURSDAY THROUGH THE HOLIDAY WEEKEND YIELDING OCCASIONAL CRITICAL FIRE WEATHER CONDITIONS ACROSS SE AZ AS DRY WEATHER PERSISTS...KD && .CLIMATE...TUCSON WILL MAKE ANOTHER RUN AT THE FIRST 100 DEGREE DAY OF 2013 ON WEDNESDAY. MOST OF THE TEMPERATURE GUIDANCE THAT WE ACCESS TO...FROM MOS GUIDANCE TO BIAS-CORRECTED GUIDANCE TO GFS ENSEMBLES GUIDANCE...ARE NOT FORECASTING 100 FOR TUCSON THIS WEEK. HOWEVER THE EC AND UKMET 850-700 MB THICKNESS VALUES ON WEDNESDAY ARE SHOWING EITHER 99 OR 100 FOR TUCSON. SO THERE IS A SLIGHT CHANCE...LESS THAN 10%...THAT TUCSON WILL HIT 100 THIS WEEK. WILL CONTINUE TO KEEP FORECAST HIGH ON WEDNESDAY AT 98. IF FIRST 100 DOESN'T OCCUR ON WEDNESDAY...WILL HAVE TO WAIT UNTIL NEXT MONDAY FOR NEXT SHOT. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.